MAUDE Adverse Event Report: BIOMÉRIEUX, INC. VITEK 2 AST-GN99 TEST KIT; VITEK® 2 AST-GN99 TEST KIT

BIOMÉRIEUX, INC. VITEK 2 AST-GN99 TEST KIT; VITEK® 2 AST-GN99 TEST KIT
Catalog Number 423102
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of obtaining incorrect esbl phenotype proposals for two patient escherichia coli isolates in association with the vitek® 2 ast-gn99 test kit (ref 423102, lot 6891406203).The customer provided lab reports related to two different patient isolates where esbl phenotype was proposed for initial testing and flagged for review, but not proposed for repeat testing.The customer performs repeat testing using the purity plate if an esbl phenotype is proposed by advanced expert system¿ (aes).However, the customer does not perform any alternative test methods to confirm esbl phenotypes.Global customer service (gcs) performed the 8.01 aes demonstrator for the initial and repeat tests for both patients with the following results: for the initial run for both patient a and b, the aes demo proposed the same five (5) phenotypes that were also proposed on the customer's report: acquired pase + case (ampc), acquired penicillinase, cephalosporinase (ampc), extended spectrum beta lactamase, and shv1hyperproduction.All phenotypes were equally proposed with two stars as there was not a perfect match for any of the phenotypes.Here aes is proposing the therapeutic corrections based on the most resistant phenotype, when more than one phenotype is proposed.For the repeat run for both patient a and b, the aes demo only identified the esbl phenotype with one star while the phenotypes on the aes detail report were a better fit with two stars.One star for esbl indicates that it is consistent but not recognized because it is too far away from the best phenotype match.Therefore, the therapeutic corrections were not applied and esbl is not listed on the aes detail report.There is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding incorrect esbl phenotype proposals for two patient escherichia coli isolates in association with the vitek® 2 ast-gn99 test kit (ref 423102, lot 6891406203).The customer provided lab reports related to two different patient isolates where esbl phenotype was proposed for initial testing and flagged for review, but not proposed for repeat testing.A biomérieux internal investigation has been completed with the following results: the strains were not available for testing.Submittal of the isolate is required in order to confirm a vitek® 2 discrepancy compared to the reference method.The vitek® 2 ast-gn99 cards, lot 6891406203, met final qc release criteria.This lot passed qc performance testing.A complaint history review was completed for this issue for the last 13 month timeframe, no trend was identified.

Brand Name
VITEK 2 AST-GN99 TEST KIT
Common Device Name
VITEK® 2 AST-GN99 TEST KIT
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key10606626
Report Number1950204-2020-00193
Device Sequence Number2445681
Product Code LON
UDI-Device Identifier03573026608132
UDI-Public03573026608132
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
N50510:S103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2021
Device Catalogue Number423102
Device Lot Number6891406203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1